1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Maintenance - Adderall for opiate addiction

Discussion in 'Opiate addiction' started by fuelBrain, Feb 20, 2010.

  1. fuelBrain

    fuelBrain Silver Member

    Reputation Points:
    105
    Joined:
    Sep 16, 2009
    Messages:
    98
    So SWIM did a search with little avail. SWIM was wondering if anybody else has used Adderall to cope with addiction at any point in time. Normally SWIM would see this as a bad combo, but SWIM has been going through PAWS since he had finally been able to taper off his addiction (especially due to the fact that he lost his wallet. Sounds bad, but it's probably a good thing). SWIM is still going through PAWS and today he remember he had 2 adderall laying inside his toolbox, so he took them. SWIM is only speaking for himself when he says that it made a HUGEEE difference, SWIM doesn't really have nearly as much of a craving, he is not cold all the time like he normally is in WD, and he has energy to do things. SWIM can even feel that light pressure in his eyes that he gets when he is high. SWIM personally beleives that this might have some potential.

    Can anybody else contribute to this? Preferably somebody who isn't prescribed daily(only because this could sway their opinion).

    P.S. SWIM knows it's not good to substitute one drug for another, but he really beleives that this made a hugeeee difference. I guess it doesn't really matter if anybody else thinks it does, but maybe explaining why could help somebody else down the road.
     
  2. G_nome

    G_nome Palladium Member

    Reputation Points:
    442
    Joined:
    Sep 8, 2007
    Messages:
    594
    Swim thinks it's mainly coz of the dopamine released.
    Swim experienced something similar whilst going through his recent opiate detox. Swim smoked some mdpv, which is similar to Adderall, and whilst on the mdpv there was no symtptoms of withdrawal, at all.
    Swim's also sure he read somewhere that dopamine release can help with restless legs.
     
  3. fuelBrain

    fuelBrain Silver Member

    Reputation Points:
    105
    Joined:
    Sep 16, 2009
    Messages:
    98
    Wow after reading that SWIM just realized his RLS is gone. SWIM has RLS badddddd, even when he sleeps his parents tell him he shakes his feet/legs. It's still early in the day, but so far so good.
     
  4. G_nome

    G_nome Palladium Member

    Reputation Points:
    442
    Joined:
    Sep 8, 2007
    Messages:
    594
    "Dopamine agonists are the most commonly used drugs to treat RLS. There are various types and brands. Dopamine agonists in effect 'top up' a low level of dopamine which is thought to be lacking in people with RLS. The two most commonly used dopamine agonists to treat RLS are ropinirole and pramipexole. There is a good chance that symptoms will go or greatly reduce in severity if you take one of these drugs."

    hxxp://www.patient.co.uk/health/Restless-Legs-Syndrome.htm
     
  5. keepitnatural

    keepitnatural Newbie

    Reputation Points:
    1
    Joined:
    Feb 24, 2010
    Messages:
    19
    Adderal does help alot. I took my vyvanse ( dextroamphedamine) during my withdrawal and I have to admit that it did help alot. If you dont take adderal already though I would recomend only using it short term. Becarful not to exchange one addiction for another. I dont mean to sound like a hypocrite but ive been taking my vyvanse for 7 yrs and am just glad to be off of the opiates now. Best wishes

    David
     
  6. thebige

    thebige

    Reputation Points:
    663
    Joined:
    Apr 14, 2008
    Messages:
    512
    Well swim can say that he has used/abused adderall,Dexedrine etc....to try and shake off PostAcuteWithdrawal depression...it has some pros and some cons.
    Used sparingly would be best.......
    But if swim were able to do that with opiates in the first place...swim wouldnt be on a opiate addiction forum.....
     
  7. HamHock

    HamHock Newbie

    Reputation Points:
    0
    Joined:
    Sep 22, 2012
    Messages:
    16
    swim had developed an oxycodone habbit over the last year or so of about 360mg per day. He then got his hands on some fentanyl patches, which he now uses. Swim is confident that the fentanyl allowed him to get off the oxycodone with little to no WD, at the same time realizes substituting one drug for another is not the best advice, but honestly has never experienced anything so horrifying as oxycodone WD. Swim now goes through about one 50mcg fentanyl patch every 3 days, which is much less than he had been. (About 100mcg per day, sublingualy.) Swim has a job that he literally cannot call sick in for, so every 3rd day or so, swim experiences WD symptoms. Nothing crazy, just the norm, cold / hot flashes, muscle spasms, RLS, no sleep, lack of interest, and NO energy WHAT SO EVER. Swim recently got his hands on some Adderall, and had always thought that a stimulant like adderall should really make the WD symptoms worse, but after taking 40mg or so of adderall, swim felt 100x better, and all his energy returned and allowed him to go to work. Not sure if it will work for everyone, but it works for swim like a CHARM.
     
  8. BitterSweet

    BitterSweet Titanium Member

    Reputation Points:
    2,170
    Joined:
    Aug 26, 2011
    Messages:
    928
    There are many personal accounts as to the partial effectiveness amphetamines can have on opiate withdrawal. It sounds like you have or didn't have any tolerance to Adderall, so upon taking it, you got that full force magic rush. With me, I have taken adderall during opiate withdrawals and it helped slightly, but I am sure it would have helped more had I been less tolerant to the adderall. Also, I feel like there is some sort of mental placebo effect that goes on. For me, knowing I had some mood altering drug in me that is designed to make the mind feel good kept my spirits up in some weird way.

    I found an interesting study on the matter, and I'd like to cite a few key points of what I am reading. By the way, this would provide some great information for a wiki article perhaps on polysubstance abuse and the use of one drug to mask the negative effects of another. This journal is called "Understanding polydrug use: review of heroin and cocaine co-use". This should still be relevant even though it looks at cocaine.

    .

    If this is true, then perhaps it is not so shocking that speed/cocaine/uppers might alleviate the withdrawal symptoms.

    Sorry if this went off topic, but it is a great article to explain how dual dependence can occur, which is something I am experiencing - using one drug to alleviate the negative symptoms of another drug, except I do it all the time, trying to get the best of both worlds. When you think about it, it is the same underlying theory as using amphetamine to help with withdrawals.
     
  9. HamHock

    HamHock Newbie

    Reputation Points:
    0
    Joined:
    Sep 22, 2012
    Messages:
    16
    BitterSweet you're right on the money with that one. No tolerance to Adderall, and definitely agree that there is some placebo effect involved. It sounds like an amphetamine would help with post acute WD, and would probably make acute WD a bit more horrible.
     
  10. pharmmajor

    pharmmajor Silver Member

    Reputation Points:
    70
    Joined:
    Oct 12, 2012
    Messages:
    115
    I agree that they can make acute wd worse in a couple ways. I tried using uppers to help mine and a couple symptoms went away like the rls and lethargy but other symptoms were made much worse. Running nose and watery eyes. Horrible chills. Stomach cramps.


    I think it's because uppers increase your level of norepinephrine. When ur in wd your norepinephrine levels are already really high. (Ur brain is still dosing it out to combat the opiates it's used to dealing with. It hasn't went back to normal yet) this is what causes the chills and so forth.


    I don't know how uppers helped you people during acute withdrawal. But you guys are lucky. Blessed I'd say. Maybe ill try them when i get to being in PAWS.
     
  11. Bergkamp

    Bergkamp Newbie

    Age:
    24
    Reputation Points:
    0
    Joined:
    Jul 6, 2014
    Messages:
    29
    I can attest to adderall knocking 100 percent of what Imodium didn't.